This is an email that I received from a chronic pain patient, Chuck Malinowski. He wanted to let me know about his experience with Suboxone/Bupenorphrine. He asked me to share it, after he had read my 2-3 articles about these harsh drugs that are being forced upon chronic pain patients at this time. The side effects from these partial opioid agonists, are much worse than our average opioids. While their analgesic effects are very low. They don’t do much in lowering the high impact pain that many people with long term, painful chronic illnesses live with. They have, however been proven to take the edge off of some lower pain illnesses in drug addicts who have to take it bcz they are unable to take “regular” opioids. The data suggests that it only really helps a little bit with addicts who need a bit of pain relief.
All of my research is backed up and linked to articles and research. Some is straight from the manufacturer of Suboxone/Bupenorphrine:
Here are some links to more articles where I researched information and came to these conclusions:
(*This is where I got some of this information):
Articles that Explain The Bad effects of suboxone, bupenorphrine etc.
***Below is an article straight from a patient:
Here is one Testimonial:
“Absolutely do not let your doctor put you on buprenorphine.
DO. NOT. DO. IT.
Unless it is an absolute life-threatening medical emergency, do not ever allow anyone to put you on either buprenorphine or Suboxone, which is a medication made with buprenorphine and even worse, and much more expensive.
Buprenorphine causes such a severe, and rapid physical dependency that after only using a comparatively small dosage, 16mg per day, for a single month it will take you a minimum of four, but probably five or six months of absolute hell to get off of.
This is not a medical opinion, or medical advice, this is the reality of what I am now living with, and have been for more than 10 weeks.
I was put on buprenorphine when my implanted pain pump ran out of morphine sulfate and I went into severe acute opiate withdrawal.
It was basically an emergency situation, the level of medication for my pain pump was the oral equivalent of 160mg of morphine a day, it was severe opiate withdrawal.
I did not have an addiction to opiates because this was intrathecal morphine – intrathecal delivery is when the medication is delivered in liquid form directly into your spinal column – but my body had a tremendous physical dependency.
Even so, I seriously regret being put on buprenorphine even if it was on emergency basis.
I was on 16mg of buprenorphine per day for five weeks after getting out of the hospital following treatment for severe acute opiate withdrawal.
The treatment was being put on Suboxone, later changed to just straight buprenorphine.
Within three weeks I started experiencing severe migraine headaches, ear aches, severe abdominal pains, diarrhea, severe sleep disturbances in the form of horrific nightmares – nightmares so bad I was afraid to go to sleep.
I also experienced drastic changes in body temperature, one minute I felt like I was roasting alive, the next minute I felt like I was freezing, sometimes I felt both at the same time.
I have been trying to get off of buprenorphine for 10 1/2 weeks now. I have been using every trick in the book to manage the horrible withdrawal symptoms. Herbal supplements, herbal teas, detox supplements, vitamins, OTC medications, etc.
And the withdrawal symptoms are truly horrible, even when simply reducing your dosage by 25%. It’s just as hard to cut your dosage from 5 mg a day to 4 mg a day as it is to cut your dosage from 16mg a day to 12mg a day.
This means that the closer you get to 0mg a day the harder it is to reduce your dosage, because you have to keep doing it by a relatively small percentage, 20 or 25% day over a period of two or three weeks.
It is so bad it gets to a point where you have to cut from 2mg per day, to 1mg per day – if you can even tolerate that big a cut at that point – to 1/2 mg per day, to 1/4 mg per day, to 1/8 of a milligram per day – and, according to my doctor, it can take weeks to do it. It took me 3 1/2 weeks of working at reducing my dosage from 6mg a day to 4mg a day before I could tolerate 4mg a day. It was extremely difficult, and painful every step of the way, and even so, I am suffering horribly.
Today is day number seven at 4mg a day. The last week has been unimaginably horrible – the entire process is unimaginably horrible – today is horrible, and I expect that I will feel like this for another week or two before I am stable at 4mg a day.
Once I am stable – comfortable – at 4 mg a day I can try to start cutting my dosage to 3mg a day, and the entire nightmare process described below starts all over again, although in truth it never really stops it only gets less horrible, until you try and make your next dosage reduction.
At times feeling like I am burning alive, I feel like I am on fire inside and out. I frequently feel like somebody has put some horrible mind-bending drugs in my drinking water. Uncontrollable shakes and tremors. Uncontrollable whole body spasms were every muscle in my body suddenly goes completely rigid. Diarrhea. Severe sleep disturbances from absolutely horrible nightmares – my neuropsychologist tells me that nightmares are very common with buprenorphine. And you only have the nightmares if you’re lucky enough to be able to sleep in the first place. Or if you can even stay asleep because you’re going through such drastic changes in body temperature that you are frequently waking up and turning the fan on, or turning the fan off, or getting rid of the blanket, or pulling the blanket back on.
Or, if you try and reduce your dosage a little too much, a little too quickly you wake up drenched in sweat with your clothes soaked through.
If you try and reduce your dosage a little too much, a little too quickly all of the above mentioned withdrawal symptoms are magnified several times over and it literally becomes a living hell. It can be as bad as full-blown acute opiate withdrawal from a high level of opiates. These are both things that I have lived through, so I know this from personal experience.
Simply trying to get off of buprenorphine by slowly reducing my dosage over the last 10 1/2 weeks at a time has unquestionably been the single most difficult, painful and horrific experience of my life, aside from more than 10 years of Reflex Sympathetic Dystrophy.
I have advanced Reflex Sympathetic Dystrophy, also known as Chronic Regional Pain Syndrome. RSD/CRPS – as well as Trigeminal Neuralgia – has been called the most painful condition there is, it is also sometimes referred to as ‘The Suicide Disease,” so when I say that getting off of buprenorphine is the most horrible and painful thing I have ever experienced that really means something.
I’ve already I’ve been weaning myself off buprenorphine for 10 1/2 weeks and I still have another 12 or 16 weeks to go – if I’m lucky. It may take even longer. And from what I have read, even once I have stopped taking buprenorphine completely, I can expect another month or two of significant withdrawal symptoms in the form of depression, anxiety, lethargy etc.
It is my personal opinion, based on more than 15 weeks of personal experience of being on buprenorphine, and 10 1/2 indescribably horrible weeks of trying to get off of buprenorphine, that this is a horrible medication, and for a chronic pain patient to use it as an alternative to opiates is a horrible mistake.
It is my personal opinion, based on personal experience, that putting chronic pain patients on either buprenorphine or Suboxone and telling them that it is a safe and effective alternative to opiates is a horrible scam.
It is my personal opinion, based on personal experience, that putting chronic pain patients on either buprenorphine or Suboxone and telling them that it is a safe and effective alternative to opiates is not only medically irresponsible, it is an outright lie.
Getting off of 40mg of hydrocodone per day after six months took two weeks and was no more unpleasant than a mild case of the flu.
With buprenorphine, it took 3 1/2 weeks to simply reduce my dosage from 6mg a day to 4mg a day and it was freaking horrible. I am still having extremely unpleasant withdrawal symptoms after being on 4mg a day for a week, and I expect this will continue for at least another week before I am stable.
STAY. THE. HELL. AWAY. FROM. BUPRENORPHINE.”